ArticleCEN case reports2024
Hemodialysis treatment of vancomycin-induced drug reaction with eosinophilia and systemic symptoms/drug-induced hypersensitivity syndrome in a patient undergoing peritoneal dialysis.
Article in CEN case reports, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
11 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Drug reaction with eosinophilia and systemic symptoms (DRESS), also known as drug-induced hypersensitivity syndrome (DIHS), is a severe drug-induced hypersensitivity reaction with 10% mortality. To date, there is insufficient evidence regarding the association between DRESS/DIHS and serum levels of vancomycin (VCM). Here, we report the case of a 46-year-old woman undergoing peritoneal dialysis who developed VCM-induced DRESS/DIHS. She was hospitalized for peritonitis with abdominal pain and treated with VCM. On day 10 of hospitalization, her abdominal symptoms improved; however, fever, skin rash, lymphadenopathy, eosinophilia, atypical lymphocytes, and liver and renal dysfunction developed. Based on the clinical course and laboratory findings, we diagnosed the patient with DRESS/DIHS due to VCM. Since her serum VCM concentration was high at 39.8 μg/mL, hemodialysis (HD) was performed to remove VCM, which caused her symptoms to improve. However, serum levels of VCM rebounded and the same symptoms recurred. Therefore, we re-performed HD; no further relapse occurred. This clinical course showed that increased serum VCM levels were associated with DRESS/DIHS onset and severity, suggesting that it is a blood level-dependent disease and that removal of VCM by HD is a potential therapeutic option.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.